MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA AMISTEM H FEMORAL STEMS; AMISTEM-H STD. SIZE 2

MEDACTA INTERNATIONAL SA AMISTEM H FEMORAL STEMS; AMISTEM-H STD. SIZE 2
Model Number 01.18.132
Medical Device Problem Code Osseointegration Problem (3003)
Health Effect - Clinical Codes Inadequate Osseointegration (2646); Aseptic loosening (4883)
Date of Event 10/30/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 5 november 2025.Lot 152131: (b)(4) items manufactured and released on 10-aug-2015.Expiration date: 30-jun-2020.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with one similar reported event since the batch release.Root cause: based on the information available no definitive root cause can be established, while there is no indication that any potential issue with the device may have caused or contributed to the event, and the device history record review does not indicate any potential manufacturing related issue.
 
Event or Problem Description
Revision surgery due to hip stem loosening.The specific date of the primary surgery is unknown; it is performed in 2015 or 2018.
 
Additional Manufacturer Narrative
On 04 february 2026 the device involved in the event returned for analysis.Follow-up: date of return of the device: 04-feb-2026, batch review updated (3-mar-2026), visual inspection, primary surgery date 17 november 2015.Information received on 26 february 2026.Corrected event description.Visual inspection: during the analysis it is evaluated that the explanted stem body does not presents signs of coating residuals.Absorption of ha from the stem body can indicate that metabolic activity was taking place and that, presumably, adequate bone contact was achieved at the time of surgery.Some signs of minor damage and scratches are present on the neck of the explanted stem, which is likely due to the revision surgery and not relevant to the reported issue.One deep sign of surface damage is present on the neck part located in the middle of its radius: taking into account that the cup has been left in place without any complaints it is reasonable to assume that also this sign is related to the revision surgery.Based on the analysis completed and information available, it is not possible to identify a root cause of the stem loosening reported.Batch review performed on 03 march 2026: stem: amistem h 01.18.132 amistem-h std.Size 2 (k093944) lot 152131: (b)(4) items manufactured and released on 16-jul-2015.Expiration date: 30-jun-2020.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with two similar reported event since the batch release (one of these two similar events concerns the same patient, the other side of the hip).Root cause: aseptic loosening is a possible literature-described adverse event after primary joint arthroplasties and causes are often unknown.There is no indication that any potential issue with the device may have caused or contributed to the event.No previous case has been addressed to a device design or manufacturing related root cause.
 
Event or Problem Description
At about 9 years and 11 months from primary a revision surgery was performed due to hip stem loosening.The primary surgery was done in germany and was a bilateral surgery, where two stems of the same lot were implanted, one in each femur.Only one side was revised during this revision surgery.

Brand Name
AMISTEM H FEMORAL STEMS
Common Device Name
AMISTEM-H STD. SIZE 2
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key23615337
Report Number3005180920-2025-01149
Device Sequence Number8969098
Product Code LZO
UDI-Device Identifier07630030804083
UDI-Public07630030804083
Combination Product (Y/N)N
PMA/510(K) Number
K093944
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2020
Device Model Number01.18.132
Device Lot Number152131
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/03/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/21/2025
Supplement Report FDA Received Date03/05/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/10/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR
Patient SexFemale